Ask a doctor

Sensitive Skin And Burning Sensation After Discontinuation of Salicylic Product Use.

I'm suffering from rosacea symtoms. I used an essence containing Salicylic acid. I assume that the amount of the ingredient would be not so much ( 0.5 % or less) because this product is imported to my country and it allows 0.5 % of Salicylic as maximum. I used the essence every night(much amount) without moisturizing afterward, and i used other scrub products twice a week during that period. now my skin became so sensitive and I have burning sensation so much even though much time has passed after i stopped those products. Now what?

Doctor Answers (1)

Rosacea , salicylic acid, sensitive skin

+2

Thank you for your question.

I assume you had a diagnosis of Rosacea made by a doctor, if not please see your family physician or a dermatologist.

I would not use Salicylic containing topical products on your skin without assessment of your skin. It is not treatment for Rosacea, but used for acne, when skin is oily. It tends to dry skin.

Rosacea is treated by avoiding sun, hot drinks, alcohol spicy food, hot environment. Topical application of Metronidazole cream/gel and anti-inflammatory dose of antibiotics such as Tetracycline and Doxycycline. These treatments are prescribed by a doctor.

If you stopped using it and skin is still sensitive and burning, you might have a mild dermatitis, simple moisturizers and sun block is sometimes is all what is needed.


London Dermatologist
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.